Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Feb 5, 2008, 2:07 AM EST for Sandusky County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 2:07 AM EST (07:07 UTC)
- Expired
- Feb 5, 2008, 2:41 AM EST
- In force
- 34 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Sandusky County, OH
The radar
The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 833 m²/s²
- 0-3 km storm-relative helicity
- 974 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 050706
SVRCLE
OHC143-050800-
/O.NEW.KCLE.SV.W.0017.080205T0707Z-080205T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
207 AM EST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANDUSKY COUNTY IN NORTHWEST OHIO...
THIS INCLUDES THE CITY OF FREMONT...
* UNTIL 300 AM EST
* AT 205 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FREMONT...AND MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLYDE
AND BELLEVUE
LAT...LON 4145 8329 4145 8305 4142 8286 4126 8284
4127 8331
TIME...MOT...LOC 0707Z 252DEG 56KT 4138 8312
$$
KIELTYKA1 follow-up statement
000
WWUS51 KCLE 050741
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
241 AM EST TUE FEB 5 2008
OHC143-050751-
/O.CAN.KCLE.SV.W.0017.000000T0000Z-080205T0800Z/
SANDUSKY OH-
241 AM EST TUE FEB 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SANDUSKY COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED AS IT MOVED EAST OF THE COUNTY.
LAT...LON 4145 8329 4145 8305 4142 8286 4126 8284
4127 8331
TIME...MOT...LOC 0741Z 252DEG 56KT 4154 8245
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 11:20 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 4, 11:20 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1120 PM EST MON FEB 4 2008
.SYNOPSIS...
A WARM FRONT WILL LIFT FROM CENTRAL OHIO TO NORTH OF LAKE ERIE THIS
EVENING. AN AREA OF LOW PRESSURE WILL PUSH A COLD FRONT THROUGH THE
REGION TOMORROW...BUT STALL ACROSS CENTRAL OHIO TUESDAY EVENING.
SEVERAL ROUNDS OF MODERATE TO HEAVY RAIN WILL BE POSSIBLE THROUGH
WEDNESDAY UNTIL THE FRONT SAGS SOUTHWARD WEDNESDAY AFTERNOON.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
VISIBILITIES HAVE IMPROVED IN THE TOLEDO AREA...DROPPED THE DENSE
FOG ADVISORY. ADJUSTED TEMPERATURES AND WINDS JUST A LITTLE. GOOD
DOWNSLOPE WINDS NEAR ERIE...TYPICAL IN A SOUTHERLY FLOW.
STARTED THE FLOOD WATCH SOONER AS PER SOME
CONVECTION DEVELOPING OVER INDIANA. THE BEST CHANCE OF FLOODING IS
STILL TUESDAY NIGHT AS A WAVE MOVES ALONG THE FRONT. ADJUSTED
TEMPERATURES AS THEY HAVE RISEN AT MOST LOCATIONS.
ACTIVE WEATHER ABOUT TO BEGIN ACROSS THE FORECAST AREA. EARLY
AFTERNOON ANALYSIS PLACES A QUASI-STATIONARY WARM FRONT FROM FT.
WAYNE IN TO PITTSBURGH PA. LOW CLOUDS AND FOG REMAIN IN PLACE ON
BOTH SIDES OF THE FRONT BUT WE HAVE STILL MANAGED TO SEE TEMPS RISE
INTO THE LOW TO MID 40S WHILE LOCATIONS ACROSS NW OHIO REMAIN IN THE
MID 30S. FOR TONIGHT...SHOULD SEE THE WARM FRONT LIFT NORTH OF LAKE
ERIE...ALBEIT AT A VERY SLOW PACE. WILL GO WITH STEADY OR SLOWLY
RISING TEMPS IN THE FORECAST...ESPECIALLY NEAR NW OH WHERE TEMPS
SHOULD JUMP QUICKLY INTO THE MID 40S THIS EVENING.
THE AREA OF LOW PRESSURE OVER NORTHERN MISSOURI WILL MOVE EASTWARD
AND TO CENTRAL ONTARIO BY DAYBREAK TUESDAY. BOTH THE GFS AND THE NAM
MODELS SHOW A WELL DEFINED COLD FRONT EXTENDING FROM THIS LOW BUT
VARY GREATLY IN THE POSITION OF THIS LOW. THE NAM KEEPS THE FRONT
OVER WESTERN MICHIGAN TOMORROW MORNING WHILE THE GFS TRIES TO BRING
IT THROUGH TOLEDO AND FINDLAY TOMORROW MORNING. BOTH MODELS SHOW
RAIN DEVELOPING ALONG THE FRONT...THE QUESTION REMAINS JUST HOW FAR
INTO THE FORECAST AREA WILL THE RAIN REACH. AT THIS POINT...THINK IT
IS SAFE TO ASSUME THAT LOCATIONS NEAR LAKE ERIE AND ACROSS NW OH
WILL SEE RAIN DEVELOP LATE TONIGHT AND WILL DRAW IN CATEGORICAL POPS
FROM ERIE PA TO TOLEDO. FOLLOWING THE GFS SOLUTION WHICH HAS BEEN
MORE CONSISTENT AS OF LATE ALSO SHOWS RAIN DEVELOPING FURTHER
SOUTHEAST AND WILL ALSO DRAW IN CATEGORICAL POPS FOR THE REMAINDER
OF THE AREA. WILL ALSO INCLUDE A MENTION OF THUNDER AFTER MIDNIGHT
AS SOME INSTABILITY TRIES TO MOVE NORTHWARD IMMEDIATELY AHEAD OF THE
COLD FRONT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
CONCERNS ABOUT THE POSITION OF THE LOW ALSO EXTEND INTO THE FORECAST
FOR TUESDAY AFTERNOON. OBVIOUS IMPACT OF AN EARLY FRONTAL PASSAGE
WOULD BE STEADY OR SLOWLY FALLING TEMPS DURING THE DAY TUESDAY. NAM
SOLUTION WOULD KEEP THE ENTIRE FORECAST AREA IN THE WARM SECTOR
UNTIL AT LEAST EARLY AFTERNOON YIELDING TEMPS IN THE UPPER 50S/LOWER
60S. WITH THE GFS SOLUTION BEING PREFERRED...STILL THINK THERE WILL
BE A SURGE IN TEMPS RIGHT AHEAD OF THE FRONT...BUT SHOULD SEE TEMPS
DROP ABOUT 10 TO 15 DEGREES AFTERNOON. WILL MENTION EARLY HIGHS IN
THE FORECAST WITH FALLING TEMPS IN THE AFTERNOON.
THE NAM AND THE GFS RETURN TO AN AGREEMENT TUESDAY NIGHT AND BOTH
SHOW THE COLD FRONT STALLING ACROSS CENTRAL OHIO. MEANWHILE A
SECONDARY WAVE WILL DEVELOP ALONG THIS FRONT AND MOVE FROM THE OHIO
RIVER TUESDAY EVENING TO ERIE PA WEDNESDAY MORNING. STATIONARY
NATURE OF THE FRONT WILL LEAD TO PERIODS OF MODERATE TO LOCALLY
HEAVY RAINFALL TUESDAY NIGHT THROUGH WEDNESDAY MORNING. COULD EASILY
SEE 1 TO 2 INCHES OF RAINFALL ACROSS THE ENTIRE FORECAST AREA AND
HAVE ALREADY ISSUED A FLOOD WATCH.
THE SECONDARY LOW WILL MOVE EASTWARD INTO PA/NY WEDNESDAY MORNING
WITH SHOWERS GRADUALLY TAPERING OFF FROM WEST TO EAST. WILL ALSO SEE
MUCH COLDER AIR ENTER THE REGION WEDNESDAY AFTERNOON BEHIND THE LOW
WITH RAIN CHANGING TO SNOW AT ALL LOCATIONS BY WEDNESDAY EVENING.
LOOKS LIKE A FAIR AMOUNT OF MOISTURE BEHIND THIS SYSTEM SO I DREW IN
SOME LINGERING POPS ACROSS THE AREA WEDNESDAY NIGHT THROUGH THE
FIRST HALF OF THURSDAY. TOO EARLY TO SPECULATE ON ANY SNOW ACCUMS
WEDNESDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
SEASONABLY COLD TO START THE EXTENDED WITH POTENTIAL FOR COLD
OUTBREAK SATURDAY NIGHT INTO MONDAY. COUPLE OF WEAK SURFACE
TROUGHS/COLD FRONTS AND UPPER LEVEL S/W MOVE THROUGH ON FRIDAY AND
SATURDAY AND THEYLL PROVIDE A CHANCE FOR SNOW SHOWERS. STRONGER
COLD FRONT AND UPPER LEVEL S/W DROPS SE TOWARD THE AREA SATURDAY
NIGHT AND BRINGS COLDER AIR INTO THE AREA. LAST COUPLE RUNS OF THE
GFS WERE SHOWING VERY COLD AIR IN MOVING IN WHILE GUID HIGH
TEMPERATURES STRUGGLING TO GET OUT OF THE UPPER TEENS AND LOWER 20S
ON SUNDAY. 00Z ECMWF WAS BRING THE COLD FRONT THROUGH BUT NOT NEARLY
AS COLD...AND THEN 12Z RUN OF ECMWF MUCH COLDER THAN ITS 00Z RUN
THOUGH NOT AS COLD AS GFS. LOWERED TEMPERATURES FROM PREVIOUS
FORECAST BUT NOT QUITE AS COLD AS MAV GUID. HIGHS IN THE MID AND
UPPER 20S SUNDAY AND UPPER 20S TO AROUND 30 MONDAY...LOWS IN THE
TEENS SUNDAY NIGHT. SNOW SHOWERS WILL CONTINUE ON SUNDAY AND MONDAY
AND SIGNIFICANT LAKE EFFECT POSSIBLE WITH 8H TEMPS FORECAST TO DROP
TO AROUND -20 TO -24.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
IFR CEILINGS WILL CONTINUE THROUGH THE NIGHT. AREA OF CONVECTION
HEADED EAST WITH THE COLD FRONT AND EXPECT IT TO PROGRESS EAST
ACROSS THE AREA AFTER MIDNIGHT. FURTHER IMPROVEMENT ON TUESDAY AS
COLD FRONT SLIPS SOUTH ACROSS THE AREA DURING THE MORNING AND FLOW
BECOMES NORTHERLY. NEXT WAVE WILL MOVE NORTHEAST ALONG THE FRONTAL
BOUNDARY AND SPREAD LOWER CEILINGS AND VISIBILITIES ALONG WITH
LIGHT TO MODERATE RAIN TO THE AREA IN THE AFTERNOON INTO THE NIGHT
PERIOD.
.OUTLOOK...
LOW PRESSURE WILL MOVE NE ALONG THE FRONT INTO NW PENNSYLVANIA BY
WEDNESDAY. WIDESPREAD LOW MVFR/IFR CONDITIONS LIKELY THROUGH THIS
PERIOD AND PROBABLY INTO EARLY THURSDAY BEFORE HIGH PRESSURE MAY
BRING SOME IMPROVEMENT THURSDAY. A COUPLE OF WEAK TROUGHS OR
FRONTS LATE THURSDAY NIGHT AND SATURDAY WILL LIKELY KEEP NON VFR
CONDITIONS WITH SNOW OR SNOW SHOWERS OVER THE REGION FOR MOST OF
THE PERIOD.
&&
.MARINE...
A FRONT WITH WAVES OF LOW PRESSURE MOVING ALONG THE FRONT WILL WORK
EAST ACROSS LAKE ERIE IN THE MORNING AND THEN SOUTH OF THE AREA
WHERE IT WILL BECOME NEARLY STATIONARY. SOUTHERLY FLOW AHEAD OF
THE FRONT WILL BECOME NORTHERLY DURING THE DAY TUESDAY. THEN AS THE
SECOND WAVE MOVES ACROSS THE LAKE WEDNESDAY THE FLOW WILL LIKELY
SHIFT TO EAST THEN AROUND TO WEST OR NORTHWEST AS THE LOW MOVES
NORTHEAST OF LAKE ERIE.
A SERIES OF WEAK FRONTS OR TROUGHS WILL MOVE EAST THROUGH LAKE ERIE
FOR THE PERIOD THURSDAY THROUGH SATURDAY. WITH THE WEAKNESS OF
THESE FEATURES AND MODEL DIFFERENCES IN THEIR EXACT PLACEMENT TRYING
TO PIN DOWN THE PRECISE WIND DIRECTION WILL BE TOUGH BUT IN GENERAL
SHOULD SEE A RELATIVELY LIGHT WEST FLOW DOMINATE WHILE WAVERING FROM
TIME TO TIME FROM SW TO NW.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...LEINS
NEAR TERM...KIELTYKA
SHORT TERM...LEINS
LONG TERM...RANDEL
AVIATION...LOMBARDY
MARINE...LOMBARDY/ADAMSHazardous weather outlook, Feb 4, 10:34 PM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1034 PM EST MON FEB 4 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060345- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1034 PM EST MON FEB 4 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH THUNDERSTORMS ARE EXPECTED LATE TUESDAY AHEAD OF AN APPROACHING COLD FRONT...A FEW OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE. THE GREATEST POTENTIAL WOULD BE FOR DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND TUESDAY NIGHT. LEZ061-142>149-162>169-060345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1034 PM EST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 1:37 AM EST | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 6 hr |
| Feb 5, 1:55 AM EST | Severe Thunderstorm Warning | CLE | Ottawa | 43 min |
| Feb 5, 3:24 AM EST | Areal Flood Advisory | CLE | Erie, Huron, Seneca | 6 hr |
| Feb 5, 4:54 AM EST | Areal Flood Advisory | CLE | Crawford, Hancock, Seneca, Wyandot | 6 hr |
| Feb 5, 8:33 AM EST | Areal Flood Advisory | CLE | Ashland, Ashtabula, Cuyahoga, Geauga, Lake, Lorain and 9 more | 6 hr |
| Feb 5, 9:14 AM EST | River Flood Warning | CLE | Hancock | 4 days |
| Feb 5, 9:19 AM EST | Flash Flood Warning | CLE | Ashland, Richland, Wayne | 6 hr |
| Feb 5, 9:23 AM EST | Areal Flood Warning | CLE | Stark | 6 hr |
| Feb 5, 9:54 AM EST | River Flood Warning | CLE | Stark | 44 hr |
| Feb 5, 9:58 AM EST | River Flood Warning | CLE | Trumbull | 71 hr |
| Feb 5, 9:58 AM EST | River Flood Warning | CLE | Trumbull | 66 hr |
| Feb 5, 9:58 AM EST | River Flood Warning | CLE | Mahoning | 3 days |
| Feb 5, 10:09 AM EST | River Flood Warning | CLE | Lake | 4 days |
| Feb 5, 10:09 AM EST | River Flood Warning | CLE | Lorain | 3 days |
| Feb 5, 10:09 AM EST | River Flood Warning | CLE | Geauga, Portage, Summit | 5 days |
| Feb 5, 10:09 AM EST | River Flood Warning | CLE | Erie, Huron | 58 hr |
| Feb 5, 10:09 AM EST | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 4 days |
| Feb 5, 10:19 AM EST | River Flood Warning | CLE | Lake | 30 hr |
| Feb 5, 10:29 AM EST | River Flood Warning | CLE | Holmes, Wayne | 7 days |
| Feb 5, 10:46 AM EST | River Flood Warning | CLE | Lucas, Wood | 6 days |
| Feb 5, 10:46 AM EST | River Flood Warning | CLE | Lucas, Wood | 6 days |
| Feb 5, 11:03 AM EST | River Flood Warning | CLE | Marion | 4 days |
| Feb 5, 11:03 AM EST | River Flood Warning | CLE | Marion | 7 days |
| Feb 5, 11:31 AM EST | Dense Fog Advisory | CLE | Ashtabula, Cuyahoga, Erie, Geauga, Huron, Lake and 6 more | 7 hr |
| Feb 5, 1:06 PM EST | River Flood Warning | CLE | Seneca | 5 days |
| Feb 5, 3:47 PM EST | River Flood Warning | CLE | Cuyahoga | 48 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.